Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Immune boosting Prescription drugs and Diet interaction with production of Antibodies.
Aug 10, 2001

On checking your forum, I find a few concerns about drug / diet interaction with antibody production. My country has very limited knowledge about HIV and therefore the doctors , when presented with flu like symptoms ( which could also be due to early HIV infection) , prescribe a healthy diet and some basic medicines. My query is :

Can Immune boosting Prescription drugs and a healthy Diet, in any way, interact with production of Antibodies ( which could lead to a delay / early detection of HIV antibodies during ELISA testing ) ? By immune boosting drugs , I mean medicines like Broncho Vaxom ( immunotherapy for respiratory tract infections ) , Antioxidants ( vitamins ) , General Antibiotics , protein supplements , etc. By healthy diet I mean adequate amount of water, fruits, vegetables, nuts , milk and meats ( in addition to normal diet or as a supplement to a poor diet ) and avoidance of nicotine, caffeine and alcohol.

Response from Dr. Fisher

I do not think that any of these substances would interfere with the development of antibodies to HIV after infection. My biggest concern would be the inability of a malnourished individual to develop antibodies, but this I believe would be a rare occurence. There is no doubt that the healthy diet you describe should be helpful and in no way harmful. Likewise antibiotics, vitamins, protein supplements should not be harmful. I do not have any information about Broncho Vaxom. What is it? AF


Previous
Is Weight Loss Surgery a Good Idea?
Next
How does AIDS affect SLE (lupus)?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement